1 doctor weighed in:

Could gastritis cause malabsorption, and, in turn, hair loss?

1 doctor weighed in
Dr. John Chiu
Internal Medicine - Allergy & Immunology

In brief: Unusual

The rare side effect would be subtle but regular hemorrhage leading to iron deficiency then hair loss.
If you are taking acid suppressors especially the so-called proton pump inhibitor (prilosec etc) regularly for the gastritis , you may have problem with calcium absorption (bone) and possibly vitamin B12 absorption as well.

In brief: Unusual

The rare side effect would be subtle but regular hemorrhage leading to iron deficiency then hair loss.
If you are taking acid suppressors especially the so-called proton pump inhibitor (prilosec etc) regularly for the gastritis , you may have problem with calcium absorption (bone) and possibly vitamin B12 absorption as well.
Dr. John Chiu
Dr. John Chiu
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors